MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION ENVEO R DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

MEDTRONIC HEART VALVES DIVISION ENVEO R DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number ENVEOR-N-US
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been returned for analysis, however, the analysis has not yet been completed.Conclusion: without the completion of product analysis, no definitive conclusions could be drawn regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during the implant of a transcatheter bioprosthetic valve, the valve was recaptured.During reca pture, resistance was met while turning the delivery catheter system (dcs).The dcs was withdrawn from the body and a capsule separation was observed.A second valve was loaded to a second dcs and used for implant.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Upon receipt at medtronic's quality laboratory, the valve was received loaded in the capsule of the delivery catheter system (dcs).The handle appeared intact.The tip-retrieval mechanism appeared intact.Damage was observed on the threading of the screw gear.The device was returned with the end cap/screw gear snap fit connected.Voids were present on the capsule from the distal end to the proximal end.The proximal end of the capsule was observed to have separated.The separation site was jagged and uneven.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Conclusion: the device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.The valve was recaptured twice, which is a feature of the enveor delivery system to allow re-positioning of the valve.The report indicates that resistance was noted during recapture, and the valve was withdrawn from the body, where a capsule separation was observed.Capsule separation typically occurs due to excessive compressive forces applied during the valve loading process.This excessive compressive force is typically experienced when the valve is loaded incorrectly.The subject dcs and valve loaded inside were received and evaluated by medtronic; the damages observed on the screw gear suggest excessive forces applied on the system during rotating the knob, and the observed capsule voids indicate delamination between the capsule outer polymer and the nitinol frame, and typically occur when the capsule is subjected to a bending force potentially after tracking through tortuous anatomy, or if a valve has been misloaded.In this case, there were no procedural cine/angio or load check images provided, therefore it cannot be independently determined if the valve was correctly loaded onto the dcs, and the series of events leading to the capsule separation could not be assessed.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENVEO R DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key7286133
Report Number2025587-2018-00428
Device Sequence Number2116665
Product Code NPT
UDI-Device Identifier00643169800939
UDI-Public00643169800939
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2018
Device Model NumberENVEOR-N-US
Device Catalogue NumberENVEOR-N-US
Device Lot Number0008892354
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2018
Initial Date Received by Manufacturer 01/31/2018
Supplement Date Received by Manufacturer02/27/2018
06/29/2018
08/08/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date03/20/2018
07/20/2018
10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1